I Had A Very Weird Experience This Week

Friday-March,14,20114
 
My medical doctor referred me to a psychiatrist because the anti-depressant she had added to my list didn't do anything for me. The psychiatrist put me on Effexor XR. Had been on six weeks and was experiencing all the side efforts but none of the mood upper.
 
This last Tuesday I was driving my grandson and my daughter to their med check appointment. I saw a older gentleman off to the side of the road standing with a small boy. As I came up even with them I glanced over at them again. The only one standing there was the man. I had hallucinated the little boy. This freaked me out really bad.
 
When I got home I went online to see how I was to go about tapering off the Effexor I had asked the nurse practitioner if I could just quit taking it and she said if it was a low dose. I was alarmed in my reading to find that there is a syndrome some patients get that includes hallucinations. I just quit taking the stuff. I have had some headaches but hopefully within a few days it will all be out of my system.
 
I also found out from the nurse practitioner that there is a new testing that can be done. It is called genomic testing and they take a cheek swab and check the DNA for types of medications that would be appropriate for me. I wish they had had this back in 2007 when I was trying all the different anti depressant medications and none of them were helping.
 
So I am going to get this test done.
 
I only had the one hallucination. I am just sleeping and not doing much waiting for the stuff to leave my system. I am still pretty freaked out and I try not to go out much or do anything for fear of having another. I doubt I will because it has been four days and I think it is on its way gone.
 
So, that is my update. I will try to get back to all of you that have sent me hugs and so forth in a few days. Thank you for your concern.

Replies

JeanCarlin
JeanCarlin

So sorry that you had to experience this, sometimes the side effects are worse than the depression itself. I\'ve been trying to do without meds, some days better than others. Good luck with the testing, I hope they find something you can take. The meds should be out of your system soon but be careful.
Lots of hugs, Jean
rachelinidaho
rachelinidaho

What is bad though is that ever anti-depression I try doesn\'t help. I only feel the side effects. I hate this .I am not going to take anything else until I get the genomic testing done that should help to tell me what type of med I should be on. Thank you for your concern and hugs.